i have the paragard IUD and i am having an issue with my breasts leaking is this a side affect of the IUD or is something else going on???


i have the paragard IUD and i

i have the paragard IUD and i am having an issue with my breasts leaking is this a side affect of the IUD or is something else going on???

There are two kinds of IUD's available in the USA -- the Paragard, which is copper treated, and Mirena IUS, which includes birth control hormones. Sometimes birth control hormones can cause unwated side-effects, such as breast soreness, swelling, or even lactation. However, since there are no hormones in your device, it is hard to imagine that this is the cause.

There are 2 other more likely explanations for this symptom, the first is if you have had any hormonal contraception, including the depo-provera injection. The second is that you are pregnant. Pregancy on the IUD is extremely serious, so you should have an immediate clinical pregnancy test to ensure this is not the case.

Best of luck,
Dr. Williams

Monnica Williams, Ph.D.
Sex Education Advisor. www.MonnicaWilliams.com.

STD Facts and Photos: www.STDsInColor.com.
Free Pregnancy Testing Centers: 800-395-HELP.

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.